Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 213, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 22, 2016, 1:42 PM CDT for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 1:42 PM CDT (18:42 UTC)
- Expired
- Jul 22, 2016, 2:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, Ouachita Parish, LA
The radar
The Ft Polk radar (KPOE), 160 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 1:47 PM CDT | TSTM WND DMG | Monroe, LA | LARGE TREE BRANCHES DOWN ALONG S.GRAND STREET IN THE SOUTHERN PORTIONS OF THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828
WUUS54 KSHV 221842
SVRSHV
LAC021-073-221930-
/O.NEW.KSHV.SV.W.0213.160722T1842Z-160722T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
142 PM CDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 230 PM CDT
* AT 141 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
RICHWOOD...OR NEAR MONROE...MOVING SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONROE...WEST MONROE...BROWNSVILLE-BAWCOMVILLE...RICHWOOD...
PINE GROVE...LUNA...FONDALE AND BOSCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3240 9200 3237 9201 3230 9202 3216 9211
3230 9228 3254 9210 3245 9195
TIME...MOT...LOC 1841Z 037DEG 19KT 3244 9207
HAIL...1.00IN
WIND...60MPH
$$
201 follow-up statement
423
WWUS54 KSHV 221927
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 PM CDT FRI JUL 22 2016
LAC021-073-221937-
/O.EXP.KSHV.SV.W.0213.000000T0000Z-160722T1930Z/
CALDWELL LA-OUACHITA LA-
227 PM CDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALDWELL AND
SOUTHEASTERN OUACHITA PARISHES WILL EXPIRE AT 230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 3240 9200 3237 9201 3230 9202 3216 9211
3230 9228 3254 9210 3245 9195
TIME...MOT...LOC 1923Z 037DEG 19KT 3244 9207
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:35 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 22, 1:35 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
135 PM CDT FRI JUL 22 2016
.AVIATION...
For the 22/18z TAFS...VFR conditions prevail across the region
currently, but scattered showers and thunderstorms have developed
across KMLU/KELD over the past hour. This could lead to periods of
IFR/MVFR conditions over the next few hours, as visibilities
could fall below 5SM in heavier showers. Expect this trend to
possibly spread to KSHV/KLFK as we get into the afternoon hours
and potentially across the other remaining sites. Will monitor
radar to trends and amend if necessary. Fog may also be an issue
after 23/10z across portions of the region, but only put BR at
KLFK, as confidence is low at the moment. Otherwise, expect
convection to diminish after sunset with prevailing VFR
conditions. /20/
&&
.PREV DISCUSSION... /issued 1031 AM CDT FRI JUL 22 2016/
DISCUSSION...
A few showers across northwest Louisiana earlier today are gradually
diminishing. Mid-level clouds also forecast to diminish over the
next several hours to be replaced with a low-level cu field.
Current forecast is on track today with high temperatures forecast
to approach 100 degrees. A heat advisory remains in effect for
this afternoon across most locations due to increased atmospheric
moisture. Otherwise, diurnally driven afternoon showers and
thunderstorms possible across mainly southern Arkansas and north
Louisiana this afternoon. Current forecast is on track. No changes
at this time. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 99 78 97 78 / 30 20 30 20
MLU 98 77 95 76 / 30 20 30 20
DEQ 100 75 98 75 / 20 20 20 20
TXK 101 78 98 77 / 20 20 30 20
ELD 98 76 96 76 / 30 20 30 20
TYR 101 79 99 78 / 20 10 20 20
GGG 100 78 97 77 / 20 10 20 20
LFK 98 76 96 75 / 20 20 30 20
&&
.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Saturday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT Saturday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT Saturday for OKZ077.
TX...Heat Advisory until 7 PM CDT Saturday for TXZ096-097-108>112-
124>126-136>138-150-151-153-166-167.
&&
20Hazardous weather outlook, Jul 22, 11:44 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1144 AM CDT FRI JUL 22 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-150-151-153-166-167-231645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- SHELBY-SAN AUGUSTINE- 1144 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... VERY HOT AND HUMID CONDITIONS WILL PERSIST AGAIN TODAY WITH HIGH TEMPERATURES FORECAST TO CLIMB INTO THE UPPER 90S TO 100 DEGREES. HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DEGREES. THUS...A HEAT ADVISORY IS IN EFFECT FOR MUCH OF THE REGION TODAY. THOSE THAT MUST BE OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED FACILITIES WHEN POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND PETS...AND SEE THAT THEY STAY HYDRATED AND ARE ABLE TO STAY COOL. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY ACROSS NORTH LOUISIANA AND SOUTHCENTRAL ARKANSAS. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE UPPER LEVEL RIDGE WILL BEGIN TO WEAKEN SATURDAY...BUT TEMPERATURES WILL STILL CLIMB INTO THE MID AND UPPER 90S OVER MUCH OF THE REGION SATURDAY. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL RANGE FROM 105 TO 108 DEGREES SATURDAY AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE REGION EACH DAY...WITH AFTERNOON TEMPERATURES EASING BACK INTO THE MID 90S BY MONDAY...AND THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. TXZ149-152-165-231645- CHEROKEE-NACOGDOCHES-ANGELINA- 1144 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES WILL CLIMB INTO THE MID 90S THIS AFTERNOON OVER DEEP EAST TEXAS. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL RANGE FROM 101 TO 105 DEGREES. THOSE THAT MUST BE OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED FACILITIES WHEN POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND PETS...AND SEE THAT THEY STAY HYDRATED AND ARE ABLE TO STAY COOL. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HOT AND HUMID CONDITIONS WILL PERSIST SATURDAY THROUGH ALL OF NEXT WEEK...AS TEMPERATURES CLIMB INTO THE MID 90S EACH DAY. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL RANGE FROM 100 TO 104 DEGREES. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AS A SERIES OF UPPER LEVEL DISTURBANCES DRIFT WEST INTO THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:49 PM CDT | Special Weather Statement | SHV | Grant | 41 min |
| Jul 22, 2:03 PM CDT | Special Weather Statement | SHV | Ouachita | 42 min |
| Jul 22, 2:29 PM CDT | Special Weather Statement | SHV | Jackson | 46 min |
| Jul 22, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 37 min |
| Jul 22, 5:12 PM CDT | Special Weather Statement | SHV | Webster | 48 min |
| Jul 22, 6:00 PM CDT | Special Weather Statement | SHV | Bossier, Webster | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.